Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 27, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 25, 2021, 3:08 PM CDT for 15 counties in Oklahoma. It took effect at Aug 26, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2021, 3:08 PM CDT (20:08 UTC)
- In effect from
- Aug 26, 2021, 12:00 PM CDT
- Expired
- Aug 26, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 9 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916 WWUS74 KTSA 252008 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 308 PM CDT Wed Aug 25 2021 OKZ054>067-070-071-261000- /O.NEW.KTSA.HT.Y.0027.210826T1700Z-210827T0000Z/ /O.CON.KTSA.HT.Y.0026.000000T0000Z-210826T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, and Checotah 308 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT THURSDAY... * WHAT...For the first Heat Advisory, heat index values up to 109. For the second Heat Advisory, heat index values up to 108 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...For the Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from noon to 7 PM CDT Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ001-002-010-011-019-020-029-OKZ049-053-068-069-072>076-260000- /O.CON.KTSA.HT.Y.0026.000000T0000Z-210826T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Cherokee-Adair-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah, Stilwell, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 308 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 106. * WHERE...Eastern Oklahoma, northwest and west central Arkansas. * WHEN...Until 7 pm CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
4 follow-up statements
088 WWUS74 KTSA 260006 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 706 PM CDT Wed Aug 25 2021 OKZ054>067-070-071-260815- /O.EXP.KTSA.HT.Y.0026.000000T0000Z-210826T0000Z/ /O.CON.KTSA.HT.Y.0027.210826T1700Z-210827T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, and Checotah 706 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT THURSDAY... * WHAT...Heat index values from 105 to 109 degrees expected. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...From noon to 7 PM CDT Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ001-002-010-011-019-020-029-OKZ049-053-068-069-072>076-260115- /O.EXP.KTSA.HT.Y.0026.000000T0000Z-210826T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Cherokee-Adair-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah, Stilwell, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 706 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY HAS EXPIRED... Heat index values have fallen below 105 degrees, thus the Heat Advisory has been allowed to expire. $$ Stay tuned to NOAA weather radio, commercial radio or television for the latest information, forecasts, and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
284 WWUS74 KTSA 260758 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 258 AM CDT Thu Aug 26 2021 ARZ019-020-029-OKZ072-270000- /O.EXA.KTSA.HT.Y.0027.210826T1700Z-210827T0000Z/ Crawford-Franklin-Sebastian-Sequoyah- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, and Sallisaw 258 AM CDT Thu Aug 26 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values around 105 degrees expected. * WHERE...In Oklahoma, Sequoyah County. In Arkansas, Crawford, Franklin and Sebastian Counties. * WHEN...From noon to 7 PM CDT Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ054>067-070-071-270000- /O.CON.KTSA.HT.Y.0027.210826T1700Z-210827T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, and Checotah 258 AM CDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values from 105 to 109 degrees expected. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...From noon to 7 PM CDT Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
947 WWUS74 KTSA 262001 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 301 PM CDT Thu Aug 26 2021 ARZ019-020-029-OKZ054>067-070>072-270000- /O.CON.KTSA.HT.Y.0027.000000T0000Z-210827T0000Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee- Wagoner-Muskogee-McIntosh-Sequoyah- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and Sallisaw 301 PM CDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values from 105 to 108 degrees expected. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...Until 7 PM CDT Today. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
665 WWUS74 KTSA 270001 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 701 PM CDT Thu Aug 26 2021 ARZ019-020-029-OKZ054>067-070>072-270115- /O.EXP.KTSA.HT.Y.0027.000000T0000Z-210827T0000Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee- Wagoner-Muskogee-McIntosh-Sequoyah- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and Sallisaw 701 PM CDT Thu Aug 26 2021 ...HEAT ADVISORY HAS EXPIRED... Heat index values have fallen below 105 degrees across the advisory area, thus the Heat Advisory has been allowed to expire. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 25, 11:49 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 25, 11:49 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1149 AM CDT Wed Aug 25 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR TAF elements will prevail at all sites through the valid period.
&&
.PREV DISCUSSION... /Issued 1024 AM CDT Wed Aug 25 2021/
DISCUSSION...
Current forecast heading into the afternoon in good shape with temps
expected to rival those observed yesterday. Small batch of convection
across SC Kansas looks like will pose no threat to NE OK with warmer
mid level temps in place south of the convection. Heat headlines
for the afternoon look good with 105 to 110 heat index values
anticipated across many locations.
No update planned at this time.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ049-053>076.
AR...Heat Advisory until 7 PM CDT this evening for ARZ001-002-010-011-
019-020-029.
&&
AVIATION.....23Hazardous weather outlook, Aug 25, 12:47 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1247 PM CDT Wed Aug 25 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1247 PM CDT Wed Aug 25 2021 ...DANGEROUS HEAT CONTINUES... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Parts of Northeast Oklahoma. DISCUSSION... Hot and humid conditions will continue into the early evening across eastern Oklahoma and northwest Arkansas. Across northeast Oklahoma into the Arkansas River valley of west central Arkansas, heat index values between 105 and 110 degrees can be expected, with values around 105 degrees across southeast Oklahoma and far northwest Arkansas. A heat advisory remains in effect through 7 PM today for eastern Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY AND FRIDAY...Dangerous Heat Potential. SATURDAY...No Hazards. SUNDAY THROUGH TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Hot and humid conditions are forecast Thursday and again Friday for parts of the region before a ridge of high pressure finally pushes off to the east. Heat index values around 105 degrees to near 110 degrees will be possible each afternoon. Shower and thunderstorm chances become possible Sunday into the start of next week as a frontal boundary looks to approach the region. This boundary is forecast to stall before reaching the region and then retreat northward Monday. EMERGENCY MANAGEMENT PLANNING STATEMENT... The establishment of cooling stations may be needed in some communities through at least Thursday as the hot and humid conditions look to continue through much of the week. weather.gov/tulsa contains additional information.
Nearby
Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.